MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 3 TRIATH TS PLUS TIB INS X3 POLY 25MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 3 TRIATH TS PLUS TIB INS X3 POLY 25MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-325
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tri ts femur sz4 left; cat # 5512-f-401; lot # vsp3.Tri ts baseplate size 3; cat # 5521-b-300; lot # ygwwa.Triathlon sym cone aug sz a; cat # 5549-a-110; lot # aa0t.Tri cemented stem 12mmx50mm; cat # 5560-s-112; lot # 0057040k.Tri press-fit stem 10mm x 100mm; cat # 5565-s-010; lot # m9t27d.Triathlon femoral distal augment 15mm - size 4 left; cat # 5542-a-401; lot # jfgj.Triathlon femoral distal augment 15mm - size 4 left; cat # 5542-a-401; lot # utzz.Tri post augment sz4 10mm; cat # 5544-a-400; lot # ksvy.Tri post augment sz4 10mm; cat # 5544-a-400; lot # mtox.Tri lm/rl tib aug sz3 5mm; cat # 5545-a-301; lot # er9km2a.Tri rm/ll tib aug sz3 5mm; cat # 5545-a-302; lot # er8sf8h.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a revision left total knee arthroplasty with a triathlon ts system and a tibial cone augment since i was able to see an x-ray with a revision implant in place.I cannot confirm the exact date of the revision since the x-rays are undated.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of pain and dissatisfaction following revision total knee arthroplasty are multifactorial and unfortunately not unusual.Causes include stiffness, lack of motion, impingement, patellofemoral dysfunction, possible occult infection or loosening.Also contributing can be the patient's initial compliance with postoperative instructions, patient lifestyle, activity level, and bmi.With the information given i would not assign any causality to the implant itself".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain post-implantation.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a revision left total knee arthroplasty with a triathlon ts system and a tibial cone augment since i was able to see an x-ray with a revision implant in place.I cannot confirm the exact date of the revision since the x-rays are undated.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of pain and dissatisfaction following revision total knee arthroplasty are multifactorial and unfortunately not unusual.Causes include stiffness, lack of motion, impingement, patellofemoral dysfunction, possible occult infection or loosening.Also contributing can be the patient's initial compliance with postoperative instructions, patient lifestyle, activity level, and bmi.With the information given i would not assign any causality to the implant itself." the exact cause could not be determined at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient from cones study completed their 6yr follow-up visit in the doctor's office on (b)(6) 2023.Completed the follow-up questionnaire.Answered "yes" for question "do you have any pain in your knee that has the study knee replacement?" and "no" for question "are you satisfied with the results of your study knee replacement?".Subject has not had any surgery since the last study required visit.Additional comments noted, pain when i walk a lot/life too much/twist it wrong.Yes and no to being satisfied with the results of your knee replacement.Have to use a walker better than not being able to walk at all like before the surgery.Radiographs were not collected during the visit.

Brand Name
NO 3 TRIATH TS PLUS TIB INS X3 POLY 25MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20127457
Report Number0002249697-2024-01200
Device Sequence Number3152146
Product Code MBH
UDI-Device Identifier07613327027181
UDI-Public07613327027181
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number5537-G-325
Device Lot NumberMM2A51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight108 KG